Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 27, 2011, 1:37 PM PDT for San Diego County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2011, 1:37 PM PDT (20:37 UTC)
- Expired
- Aug 27, 2011, 2:07 PM PDT
- In force
- 30 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County San Diego County, CA
The radar
The San Diego radar (KNKX), 51 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -838 J/kg
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
541 WUUS56 KSGX 272037 SVRSGX CAC073-272115- /O.NEW.KSGX.SV.W.0011.110827T2037Z-110827T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PDT SAT AUG 27 2011 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 215 PM PDT * AT 130 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINE VALLEY...OR 24 MILES NORTH OF TECATE...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL SAN DIEGO COUNTY AT 150 PM PDT PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3307 11658 3303 11632 3279 11639 3282 11660 TIME...MOT...LOC 2037Z 180DEG 7KT 3290 11648 $$ PALMER
1 follow-up statement
390 WWUS56 KSGX 272107 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 207 PM PDT SAT AUG 27 2011 CAC073-272115- /O.CAN.KSGX.SV.W.0011.000000T0000Z-110827T2115Z/ SAN DIEGO CA- 207 PM PDT SAT AUG 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN DIEGO COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED OVER THE WARNED AREA SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. LAT...LON 3307 11658 3303 11632 3279 11639 3282 11660 TIME...MOT...LOC 2105Z 180DEG 7KT 3295 11648 $$ MOKER/SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:25 AM PDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 27, 9:25 AM PDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 925 AM PDT SAT AUG 27 2011 .SYNOPSIS... HOT CONDITIONS WILL CONTINUE ACROSS THE REGION THIS WEEKEND. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON. A TROUGH OF LOW PRESSURE WILL DIG OVER THE WEST EARLY NEXT WEEK...WITH COOLER CONDITIONS PREVAILING AND A DEEPER MARINE LAYER DEVELOPING. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WATER VAPOR IMAGERY CONDITIONS TO SHOW A STRONG RIDGE OF HIGH PRESSURE OVER THE FOUR CORNERS REGION THIS MORNING...WITH AN UPPER LEVEL LOW LIFTING ACROSS NORTHERN CALIFORNIA. AS A RESULT...HOT CONDITIONS WILL PREVAIL ONCE AGAIN. AT THIS TIME...TEMPERATURES ARE PRIMARILY RUNNING A FEW DEGREES WARMER THIS MORNING...AND EXPECT TEMPERATURES TO BE SIMILAR TO OR EVEN SLIGHTLY WARMER TODAY AS COMPARED TO YESTERDAY. SUBTROPICAL MOISTURE ALSO CONTINUES TO SPREAD ACROSS THE REGION...AND LOOKING OUT THE WINDOW...SOME ALTOCUMULUS CASTELLANUS CLOUDS ARE DRIFTING OVER THE REGION. THESE ACCAS CLOUDS ARE INDICATING OF MID MOISTURE AND INSTABILITY. THE 12Z KNKX SOUNDING ALSO SHOWS PW VALUES UP TO 1.71 INCHES...AND FORECASTING QUITE A BIT OF INSTABILITY FOR THIS AFTERNOON. THEREFORE...EXPECT ANOTHER ROUND OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS TODAY. THERE MAY EVEN BE A STRAY STORM OVER THE INLAND EMPIRE. AT THIS TIME...THE MAIN THREAT FROM THESE THUNDERSTORMS LOOKS TO BE HEAVY RAIN AND SOME LOCALIZED FLOODING...SIMILAR TO YESTERDAY. WILL NEED TO WATCH THESE STORMS CLOSELY THOUGH THIS AFTERNOON. OTHERWISE...JUST ISSUING A QUICK UPDATE THIS MORNING TO REFLECT CURRENT THINKING ON TEMPS. THESE HOT CONDITIONS WILL CONTINUE THROUGH SUNDAY...BEFORE COOLER WEATHER DEVELOPS NEXT WEEK. AT THIS TIME...THERE STILL LOOKS LIKE THERE MAY BE SOME POTENTIAL FOR SHOWERS AND THUNDERSTORMS TOMORROW...SO WILL NEED TO TAKE A CLOSER LOOK AT THAT FOR THIS AFTERNOONS FORECAST. OTHERWISE...EXPECT DRY AND COOLER CONDITIONS TO DEVELOP STARTING MONDAY...AS A TROUGH OF LOW PRESSURE DIGS ALONG THE WEST COAST...WITH THE MARINE LAYER RETURNING AND DEEPENING FOR LATE IN THE WEEK. && .AVIATION... 271530Z...COAST/VALLEYS...GENERALLY VFR THROUGH SUNDAY MORNING WITH SCT-BKN CLOUDS AOA 12000 FEET. MOUNTAINS/DESERTS...SCT-BKN CLOUDS AOA 12000 FEET...EXCEPT 20Z-01Z WHEN SCT TSRA ARE POSSIBLE WITH BASES 8000 FEET AND ISOLD TOPS TO 40000 FEET. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PALMER AVIATION/MARINE...MM NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 27, 3:00 AM PDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PDT SAT AUG 27 2011 CAZ042-043-048-050-055>058-060>062-280100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 300 AM PDT SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH EARLY EVENING FOR THE MOUNTAINS...DESERTS...AND INLAND VALLEYS. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. FOR INLAND AREAS...IT WILL BE HOT AND HUMID THIS AFTERNOON. AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU HAVE TO BE OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON-CAFFEINATED FLUIDS. WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING. WEAR A HAT TO SHIELD YOURSELF FROM THE SUN...AND USE SUN SCREEN TO REDUCE POSSIBLE SUNBURN. TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...CONTINUED HOT AND HUMID FOR INLAND AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. MARTIN
In the hours before
Special weather statement, Aug 27, 12:30 PM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1230 PM PDT SAT AUG 27 2011 CAZ048-056-272030- RIVERSIDE COUNTY MOUNTAINS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS -THE INLAND EMPIRE- 1230 PM PDT SAT AUG 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RIVERSIDE COUNTY UNTIL 130 PM PDT... AT 1221 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF ANZA...OR 19 MILES SOUTHEAST OF HEMET...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. STRONG WINDS CAN CAUSE DAMAGE TO POWERLINES AND OBJECTS NOT SECURED. THIS STORM IS ALSO CAPABLE OF PRODUCING BRIEF HEAVY RAIN...AND SOME LOCALIZED FLOODING. AREAS AFFECTED BY THIS STORM INCLUDE...LAKE HEMET. LAT...LON 3371 11698 3375 11666 3345 11666 3343 11688 TIME...MOT...LOC 1929Z 166DEG 8KT 3354 11679 PALMER
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:30 PM PDT | Special Weather Statement | SGX | 60 min | |
| Aug 27, 12:49 PM PDT | Flash Flood Warning | SGX | San Bernardino | 86 min |
| Aug 27, 2:24 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Aug 27, 2:28 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 92 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.